Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 285, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 8, 2004, 2:22 AM CDT for Holt County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2004, 2:22 AM CDT (07:22 UTC)
- Expired
- Aug 8, 2004, 3:00 AM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2210 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 080722 SVRLBF NEC089-080800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 221 AM CDT SUN AUG 8 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 300 AM CDT * AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF AMELIA...OR ABOUT 25 MILES SOUTHWEST OF ONEILL...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AMELIA BY 230 AM CDT 7 MILES SOUTHWEST OF CHAMBERS BY 240 AM CDT IF SEVERE WEATHER WAS OBSERVED REPORT INFORMATION TO LOCAL LAW ENFORCEMENT WITH RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4253 9893 4229 9923 4212 9921 4209 9833 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:28 PM CDT, 11 hours 54 minutes earlier.
Area forecast discussion, Aug 7, 2:28 PM CDT, 11 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 228 PM CDT SAT AUG 7 2004 ...FORECAST CHALLENGE IS PRECIP CHANCES FIRST AND SECOND PERIODS...THEN TEMPERATURES IN THE EXTENDED... .DISCUSSION... NEAR PERIODS...(TONIGHT THROUGH TUESDAY)...ROBUST UPR LVL LOW CONTINUES TO TRAVERSE THE NRN ROCKIES ALONG THE MT/CANADIAN BORDER ATTM. SEVERAL WEAK EMBEDDED WAVES NOTED PER WV IMAGERY AT 18Z THIS AFTERNOON OVR ERN MT IN ADVANCE OF THE UPPR LVL LOW. SHIFTING GEARS TO TONIGHT...SHORTWAVE ARRIVAL ALONG WITH THE ARRIVAL OF THE COLD FRONT FAVOR A LINEAR STRUCTURE TO CONVECTION LATER TONIGHT. THE LATE ARRIVAL OF THE FRONT FROM LBF TO ONL SHOULD CURTAIL SEVERE CHANCES IN THESE AREAS...WITH BETTER SEVERE POTENTIAL NOTED OVR THE NWRN ZONES (EARLIER FRONTAL TIMING AND STRONGER SFC HEATING...DUE TO ABSENCE OF STRATUS EARLIER THIS MORNING). SFC TO H4 SHEAR DECENT AFTER 00Z WITH 40 KTS NOTED OVER THE NRN ZONES. SOME TSRAS SHOULD MAKE GOOD HAILERS TONIGHT...BUT TORNADO THREAT APPEARS LIMITED. BOTH THE ETA AND GFS SOLNS CONTINUE TO INDICATE THE STRONGEST SHORTWAVE ENERGY LIFTING ACROSS THE DAKOTAS OVERNIGHT...WITH THE TAIL END OF THIS ENERGY DRIFTING ACROSS MY NRN ZONES OVERNIGHT. AM PLANNING ON UPPING POPS ACROSS THE NRN ZONES OVERNIGHT AND RETAINING SLIGHT CHANCE POPS IN THE SOUTH. WITH THE LATE ARRIVAL OF THE FRONT AND FORCING MUCH WEAKER SOUTH...ONLY SLIGHT CHANCES POPS ON TRACK. HAVE EXTENDED POPS INTO THE AM HOURS SUNDAY IN THE NORTHEAST (IN THE VICINITY OF THE FRONT). THIS MAY NEED TO BE DRUG FURTHER WEST AND SOUTH DEPENDING ON THE SPEED OF THE FRONT. IF THIS FEATURE SLOWS...COULD SEE SOME PRECIP ACROSS THE NE AND ERN ZONES EXTENDING INTO THE EARLY AFTERNOON HRS. FOR NOW...WILL LET THE EVENING CREW TWEAK AS NEEDED. DRY FCST LATE SUNDAY INTO MONDAY BEFORE THE NEXT MAJOR SW TROF/COLDFROPA ARRIVES ON MONDAY NIGHT. COOL AIR BACKS INTO THE FA ON TUESDAY WITH ABUNDANT LOW LEVEL CLOUDINESS. SCALED TEMPS BACK TO NEAR 70 AND THIS MAY EVEN BE TOO WARM. EXTENDED PERIODS...(WEDNESDAY THROUGH SATURDAY)...STRONG H5 PATTERN AMPLIFICATION CONTINUES INTO WEDNESDAY...THURSDAY...AND FRIDAY AS THE HUDSON BAY LOW DIGS INTO THE NRN GREAT LAKES. TEMPERATURES WILL BE WELL BELOW NORMAL (UP TO 15 DEGREES FOR HIGHS) FOR WEDNESDAY AND THURSDAY...WITH SOME UPWARD MODIFICATION LATE IN THE WEEK AS THE TROF IN THE EAST BEGINS TO BREAK DOWN AND A RIDGE BUILDS INTO THE WEST. HAVE FOLLOWED THE GFS PATTERN FAIRLY CLOSELY AS IT WAS ALIGNED FAIRLY WELL WITH THE MEAN ENSEMBLES THIS MORNING. FORECAST IS EXPECTED TO REMAIN DRY AS FLOW WILL BE NORTHERLY ALOFT AND AT THE SURFACE. MOISTURE RETURNS TO THE HIGH PLAINS ON SATURDAY. WITH PATTERN STILL NNWRLY...FRONT RANGE CONVECTION SHOULD REMAIN WEST OF THE FORECAST AREA. THANKS TO GID FOR THE COORDINATION CALL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
Hazardous weather outlook, Aug 7, 3:15 PM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT SAT AUG 7 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-081030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...SPRINGV IEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 315 PM CDT SAT AUG 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA...GENERALLY NORTH OF HIGHWAY 2...FROM ELLSWORTH...IN SHERIDAN COUNTY TO THEDFORD...IN THOMAS COUNTY TO ONEILL IN HOLT COUNTY. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST PORTIONS OF THE OUTLOOK AREA...IN THE NORTHEAST NEBRASKA PANHANDLE AND SPREAD EAST THROUGH THE NIGHT. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. POWER
In the hours before
Local storm report, Aug 8, 1:32 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
132 AM CDT SUN AUG 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST AINSWORTH 42.55N 99.86W
08/08/2004 58 MPH BROWN NE AWOS
&&
TLKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:19 AM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 56 min |
| Aug 8, 1:52 AM CDT | Severe Thunderstorm Warning | LBF | Rock | 53 min |
| Aug 8, 2:02 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
| Aug 8, 3:11 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.